| Model Number |
CA 19-9 ELECSYS E2G |
| Medical Device Problem Codes |
High Test Results (2457); Non Reproducible Results (4029)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2022
Type of Reportable Event
Malfunction
Event or Problem Description
The initial reporter complained of a discrepant high result for 1 patient sample tested for ca 19-9 elecsys e2g (ca 19-9) on a cobas e801 module.The initial result was 113 u/ml.This result was reported outside of the laboratory.On (b)(6) 2022 the sample was repeated with a result of 9.91 u/ml.On (b)(6) 2022 the sample was repeated with a result of 8.99 u/ml.The repeat results were believed to be correct and were provided to the doctor.The e801 module serial number was (b)(4).
Additional Manufacturer Narrative
The customer repeated 5 other patient samples that were initially run on (b)(6) 2022 and the repeat results corresponded to the initial results.The investigation determined that there was reagent contamination, which occurred during the filling process of the elecsys ca 19-9 reagent cassettes lot number 50474301 for the cobas e 801 module only.The issue is related to contamination of the reagent with magnetic particles.A replacement lot is not currently available.Roche has provided two workaround options to customers.The first workaround is customers may discontinue running the elecsys ca 19-9 assay on the e801 and instead run the ca 19-9 assay on the cobas e 411 analyzer, cobas e 601 and 602 modules, or the modular analytics e 170 module.The second workaround is customers can continue to run the ca 19-9 assay on the e801 and repeat all results =37 u/ml within 2 hours.Instructions for implementing these workarounds were communicated to customers by customer notification.